MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH POR 260BW 15CAL SZ 12L; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. ECH POR 260BW 15CAL SZ 12L; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71340612
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed for removal of a smith&nephew prosthesis from the left knee of a patient due to increased problems caused by the prosthesis, which broke in the past and was patched inside the patient.
 
Additional Manufacturer Narrative
The associated echelon bowed porous stem was not returned for evaluation.However, device details were provided.Therefore, our investigation including the manufacturing records and complaint history review was conducted.The review of the manufacturing records for the listed batch which did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with this batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Our clinical assessment noted that all attachments were reviewed.No clinically relevant supporting documentation was provided regarding the (b)(6) 2018 revision, therefore, a thorough medical investigation could not be performed.Should relevant clinical documentation be provided, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.
 
Event or Problem Description
It was reported that revision surgery was performed for removal of a smith&nephew prosthesis from the left hip of a patient due to increased problems caused by the prosthesis, which broke in the past and was patched inside the patient.
 
Additional Manufacturer Narrative
B5 field was updated.

Brand Name
ECH POR 260BW 15CAL SZ 12L
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8479399
Report Number1020279-2019-01359
Device Sequence Number1846359
Product Code LPH
UDI-Device Identifier03596010383969
UDI-Public03596010383969
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2016
Device Catalogue Number71340612
Device Lot Number90100808Y
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/15/2019
03/15/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date07/10/2019
07/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR